MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.242S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of postoperative nail back out is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a patient underwent an orthopedic procedure due to a fracture that is not healing and a trochanteric femoral nailing system advance (tfna) femoral short nail was backing out.A hardware removal of a tfna helical blade, tfna femoral short nail sterile and an unknown locking screw was removed and the tfna nail was replaced with total hip from a different company.Original implant date is unknown.Procedure was completed successfully, and patient outcome is stable.Concomitant device: tfna fenestrated helical blade 100mm (part # 04.038.400, lot # unknown, quantity 1); locking screw (part/lot number unknown, quantity 1).This report is for one (1) tfna nail.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Updated concomitant devices.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device: tfna fenestrated helical blade 100mm (part # 04.038.400, lot # h645523, quantity 1); locking screw (part/lot number unknown, quantity 1).
 
Additional Manufacturer Narrative
Patient's weight reported as around (b)(6).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device history records review was completed for part: 04.037.242s, lot: h615602.Manufacturing location: monument, manufacturing date: apr 17, 2018, expiry date: mar 31, 2028.Work order traveler met all inspection acceptance criteria.Inspection sheet, in process / inspect dimensional / final, met all inspection acceptance criteria.Inspection sheet, tfna assembly instruction, met all inspection acceptance criteria.Packaging label log was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Sterilization control number supplied by ees (albuquerque) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts were not reviewed as the reported complaint condition of the nail backing out did not involve breakage of the nail or any component pieces and, therefore, component device history records reviews would not be pertinent.Product investigation was completed.Visual inspection performed at customer quality observed the nail was received with the flat tab of the locking mechanism slightly bent.Also, a few deformed edges were noted at the corners of blade/lag screw hole which would be the result of nail removal process.While it also unknown if the tab bending occurred due to forced removal of blade/lag screw with nail being partially locked during the removal process.However, with the damaged condition identified, the complaint condition was noted consistent with the reported condition.Therefore, the overall complaint was confirmed.Replication of the complaint condition is not applicable as the device is already damaged.Furthermore, when attempted the locking mechanism was not able to be completely disassembled.Based on the date of manufacture the relevant drawings, reflecting the current and manufactured revision, were reviewed.Dimensional analysis was not performed on all relevant features as the locked tab portions were not accessible.Review of the device history record showed that there were no issues at the time of manufacturing of this device and its sub components that would contribute to the complaint condition.No non conformance reports were generated during the production of this device.No definitive root cause was able to be determined with the available information.However, it is possible that any poor quality of bone due to previous improper healing/delayed stabilization and any additional interfragmentary motion at the fracture site due to compressive forces could have caused the observed condition.This complaint was able to be confirmed.However, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TFNA 170MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7966184
Report Number2939274-2018-54379
Device Sequence Number1394804
Product Code HSB
UDI-Device Identifier10886982097262
UDI-Public(01)10886982097262
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.242S
Device Catalogue Number04.037.242S
Device Lot NumberH615602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer10/15/2018
10/25/2018
11/20/2018
11/21/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date10/16/2018
11/06/2018
11/20/2018
11/21/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;